Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 29, NWS Milwaukee, WI

June 15, 2016Ozaukee County, Washington County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 15, 2016, 7:45 PM CDT for Ozaukee County, Washington County, Wisconsin. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2016, 7:45 PM CDT (00:45 UTC)
Expired
Jun 15, 2016, 8:30 PM CDT
In force
45 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Ozaukee County, WI, Washington County, WI

The radar

The Milwaukee radar (KMKX), 67 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 7:49 PM CDTHAIL 0.52 Sw West Bend, WI
Jun 15, 7:55 PM CDTHAIL 1West Bend, WIRELAYED VIA SOCIAL MEDIA
Jun 15, 8:22 PM CDTHAIL 1.53 E Mequon, WI
Jun 15, 8:23 PM CDTHAIL 14 Nw Bayside, WIRELAYED VIA MPING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 2:13 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

781 
WUUS53 KMKX 160045
SVRMKX
WIC089-131-160130-
/O.NEW.KMKX.SV.W.0029.160616T0045Z-160616T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
745 PM CDT WED JUN 15 2016

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WASHINGTON COUNTY IN SOUTHEASTERN WISCONSIN...
  OZAUKEE COUNTY IN SOUTHEASTERN WISCONSIN...

* UNTIL 830 PM CDT

* AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WEST BEND...
  MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WEST BEND...MEQUON...GRAFTON...CEDARBURG...PORT WASHINGTON...JACKSON...
  SAUKVILLE...KEWASKUM...THIENSVILLE...BELGIUM...FREDONIA...NEWBURG...
  FILLMORE...BOLTONVILLE...HARRINGTON BEACH ST PARK AND WAUBEKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHEASTERN
WISCONSIN.

LAT...LON 4336 8786 4326 8789 4324 8789 4318 8787
      4337 8831 4354 8824 4354 8778 4348 8778
TIME...MOT...LOC 0044Z 290DEG 35KT 4342 8820 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

DAVIS
3 follow-up statements
867 
WWUS53 KMKX 160059
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
759 PM CDT WED JUN 15 2016

WIC089-131-160130-
/O.CON.KMKX.SV.W.0029.000000T0000Z-160616T0130Z/
WASHINGTON WI-OZAUKEE WI-
759 PM CDT WED JUN 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EAST CENTRAL WASHINGTON AND OZAUKEE COUNTIES...

AT 759 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SAUKVILLE...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WEST BEND...MEQUON...GRAFTON...CEDARBURG...PORT WASHINGTON...JACKSON...
SAUKVILLE...BAYSIDE...THIENSVILLE...BELGIUM...FREDONIA...NEWBURG...
HARRINGTON BEACH ST PARK AND WAUBEKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHEASTERN
WISCONSIN.

LAT...LON 4336 8786 4326 8789 4324 8789 4318 8787
      4333 8816 4349 8810 4351 8779 4348 8778
TIME...MOT...LOC 0059Z 290DEG 35KT 4337 8801 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

DDV
977 
WWUS53 KMKX 160116
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
816 PM CDT WED JUN 15 2016

WIC131-160126-
/O.CAN.KMKX.SV.W.0029.000000T0000Z-160616T0130Z/
WASHINGTON WI-
816 PM CDT WED JUN 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4333 8788 4326 8789 4324 8789 4318 8787
      4327 8805 4335 8799 4334 8793 4334 8787
      4333 8787
TIME...MOT...LOC 0116Z 305DEG 23KT 4327 8791 

$$

WIC089-160130-
/O.CON.KMKX.SV.W.0029.000000T0000Z-160616T0130Z/
OZAUKEE WI-
816 PM CDT WED JUN 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN OZAUKEE COUNTY...

AT 816 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRAFTON...
MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MEQUON...GRAFTON...CEDARBURG...BAYSIDE AND THIENSVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4333 8788 4326 8789 4324 8789 4318 8787
      4327 8805 4335 8799 4334 8793 4334 8787
      4333 8787
TIME...MOT...LOC 0116Z 305DEG 23KT 4327 8791 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

DDV
075 
WWUS53 KMKX 160128
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
828 PM CDT WED JUN 15 2016

WIC089-160138-
/O.EXP.KMKX.SV.W.0029.000000T0000Z-160616T0130Z/
OZAUKEE WI-
828 PM CDT WED JUN 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OZAUKEE COUNTY
WILL EXPIRE AT 830 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
MILWAUKEE/SULLIVAN.

LAT...LON 4333 8788 4326 8789 4324 8789 4318 8787
      4327 8805 4335 8799 4334 8793 4334 8787
      4333 8787
TIME...MOT...LOC 0126Z 290DEG 35KT 4327 8791 

$$

DDV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:23 PM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Jun 15, 2:23 PM CDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
223 PM CDT WED JUN 15 2016

.TONIGHT AND THURSDAY...Forecast Confidence...Medium

Thunderstorms are still expected to move in from the north this
afternoon, as a shortwave and associated cold front drop through the
area. The deeper moisture and better forcing is still in the
northeast forecast area per latest models, so kept likely pops
there. Given expected shear and instability, a few strong to severe
storms are possible. The latest SPC Day 1 Convective Outlook has
maintained a Slight Risk for severe storms across much of the
forecast area. Not very confident in convection across the southwest
half of the forecast area, especially given latest mesoscale model
runs.

Storms should move east of the area by 8 pm or so, with just a
lingering slight chance for a shower or two in the northeast half of
the forecast area overnight into Thursday morning.

Coldest temps aloft behind the departing system will be overhead
Thursday, likely resulting in mostly cloudy skies much of the day.
Temps are expected to be a few degrees below normal for mid June.

.THURSDAY NIGHT THROUGH SUNDAY...Forecast confidence is high.

Large scale ridging takes shape over the middle of the U.S. this
period. A massive mid level ridge develops and stretches from the
southern plains northeast through the Great Lakes with surface
ridging in place over our area as well. Look for plenty of
sunshine and decent diurnal ranges of 20 to 25F. Put another
way...coolish nights and warm afternoons. The forecast is dry.

.MONDAY AND MONDAY NIGHT...Forecast confidence is medium.

The upper ridge starts to lean south and flatten across the
northern tier of the U.S. and this allows a cold front to drop
south through the region. Look for a chance of showers and storms
as it moves through. Timing is a bit uncertain at this time, but
the various models aren't off by much.

.TUESDAY AND WEDNESDAY...Forecast confidence is medium.

In general, this looks like a dry period. There are some slight
chances of showers and storms as we see a few short waves roll in
in a more zonal, progressive flow.

&&

.AVIATION/00Z TAFS/...

Scattered showers and storms are still expected to move in to the
northern forecast area by late afternoon. The best chance for storms
into early evening will be across mainly the northeast half of the
forecast area. A few of the storms could be strong to severe.
Storms should move east of the area early this evening, by around
01Z-02Z given latest mesoscale models.

Approaching high pressure will then bring mainly dry weather
overnight and Thursday, though a shower or two in northeast is not
out of the question into the morning. Could see some MVFR ceilings
for a time tonight into tomorrow morning per latest model soundings,
especially in the northeast forecast area. Should see conditions
gradually improve to VFR from late morning into the afternoon.

&&

.MARINE...

Thunderstorms are possible early this evening, mainly for locations
north of the Milwaukee area. A few storms could be strong to severe.

Northerly winds will gusts to around 20 knots Thursday behind a
departing low pressure system. These winds cause building waves
during the day, with the waves approaching 4 feet in the afternoon.
For now it looks like conditions will be too borderline to issue a
Small Craft Advisory, but it's worth noting that it'll probably be a
little bumpy out on the lake tomorrow.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...None.
&&

TONIGHT/Thursday AND AVIATION/MARINE...DDV
Thursday NIGHT THROUGH Wednesday...Davis
Hazardous weather outlook, Jun 15, 7:10 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
710 PM CDT WED JUN 15 2016

WIZ046-047-051-052-056>060-062>072-170015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
710 PM CDT WED JUN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED...MAINLY NORTH OF
MILWAUKEE AND MADISON THROUGH MID EVENING. A TORNADO WATCH IS IN
EFFECT FOR NORTHERN PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
WISCONSIN UNTIL 8 PM.

LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. TORNADOES
ARE POSSIBLE.

THE WISCONSIN DEPARTMENT OF NATURAL RESOURCES HAS ISSUED ANAIR
QUALITY ADVISORY FOR OZONE WHICH WILL REMAIN IN EFFECTUNTIL 11 PM
THIS WEDNESDAY EVENING. THIS ADVISORY AFFECTS THE PEOPLELIVING IN
THE COUNTY OF KENOSHA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE ARE CHANCES FOR THUNDERSTORMS MONDAY AND AGAIN WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING.

LMZ643>646-170015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
710 PM CDT WED JUN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

MARINERS SHOULD BE ON THE LOOKOUT FOR STRONG TO SEVERE
THUNDERSTORMS NORTH OF MILWAUKEE EARLY THIS EVENING. A LINE OF
STRONG STORMS WILL BE MOVING EAST SOUTHEAST OUT OF NORTHERN
WISCONSIN. A TORNADO WATCH IS IN EFFECT NORTH OF MILWAUKEE UNTIL 8
PM.

LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE ARE CHANCES OF THUNDERSTORMS MONDAY AND AGAIN WEDNESDAY.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jun 15, 3:27 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 PM CDT WED JUN 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       1 N FORT ATKINSON       42.94N 88.84W
06/15/2016  M1.70 INCH       JEFFERSON          WI   TRAINED SPOTTER

            STORM TOTAL RAINFALL.

&&

BHERZOG

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:24 PM CDTSpecial Marine WarningMKX21 min
Jun 15, 8:27 PM CDTSpecial Marine WarningMKX63 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.